Soliton interactions of the kadomtsev-petviashvili equation and generation of large-amplitude water waves

G. Biondini, K. I. Maruno, M. Oikawa, Hidekazu Tsuji

Research output: Contribution to journalArticle

13 Citations (Scopus)

Abstract

We study the maximum wave amplitude produced by line-soliton interactions of the Kadomtsev-Petviashvili II (KPII) equation, and we discuss a mechanism of generation of large amplitude shallow water waves by multi-soliton interactions of KPII. We also describe a method to predict the possible maximum wave amplitude from asymptotic data. Finally, we report on numerical simulations of multi-soliton complexes of the KPII equation which verify the robustness of all types of soliton interactions and web-like structure.

Original languageEnglish
Pages (from-to)377-394
Number of pages18
JournalStudies in Applied Mathematics
Volume122
Issue number4
DOIs
Publication statusPublished - May 1 2009

Fingerprint

Kadomtsev-Petviashvili Equation
Water waves
Water Waves
Solitons
Interaction
Shallow Water Waves
Verify
Robustness
Predict
Numerical Simulation
Line
Computer simulation

All Science Journal Classification (ASJC) codes

  • Applied Mathematics

Cite this

Soliton interactions of the kadomtsev-petviashvili equation and generation of large-amplitude water waves. / Biondini, G.; Maruno, K. I.; Oikawa, M.; Tsuji, Hidekazu.

In: Studies in Applied Mathematics, Vol. 122, No. 4, 01.05.2009, p. 377-394.

Research output: Contribution to journalArticle

@article{d6885bdab4f54ed597b47815290986bb,
title = "Soliton interactions of the kadomtsev-petviashvili equation and generation of large-amplitude water waves",
abstract = "We study the maximum wave amplitude produced by line-soliton interactions of the Kadomtsev-Petviashvili II (KPII) equation, and we discuss a mechanism of generation of large amplitude shallow water waves by multi-soliton interactions of KPII. We also describe a method to predict the possible maximum wave amplitude from asymptotic data. Finally, we report on numerical simulations of multi-soliton complexes of the KPII equation which verify the robustness of all types of soliton interactions and web-like structure.",
author = "G. Biondini and Maruno, {K. I.} and M. Oikawa and Hidekazu Tsuji",
year = "2009",
month = "5",
day = "1",
doi = "10.1111/j.1467-9590.2009.00439.x",
language = "English",
volume = "122",
pages = "377--394",
journal = "Studies in Applied Mathematics",
issn = "0022-2526",
publisher = "Wiley-Blackwell",
number = "4",

}

TY - JOUR

T1 - Soliton interactions of the kadomtsev-petviashvili equation and generation of large-amplitude water waves

AU - Biondini, G.

AU - Maruno, K. I.

AU - Oikawa, M.

AU - Tsuji, Hidekazu

PY - 2009/5/1

Y1 - 2009/5/1

N2 - We study the maximum wave amplitude produced by line-soliton interactions of the Kadomtsev-Petviashvili II (KPII) equation, and we discuss a mechanism of generation of large amplitude shallow water waves by multi-soliton interactions of KPII. We also describe a method to predict the possible maximum wave amplitude from asymptotic data. Finally, we report on numerical simulations of multi-soliton complexes of the KPII equation which verify the robustness of all types of soliton interactions and web-like structure.

AB - We study the maximum wave amplitude produced by line-soliton interactions of the Kadomtsev-Petviashvili II (KPII) equation, and we discuss a mechanism of generation of large amplitude shallow water waves by multi-soliton interactions of KPII. We also describe a method to predict the possible maximum wave amplitude from asymptotic data. Finally, we report on numerical simulations of multi-soliton complexes of the KPII equation which verify the robustness of all types of soliton interactions and web-like structure.

UR - http://www.scopus.com/inward/record.url?scp=65449180654&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=65449180654&partnerID=8YFLogxK

U2 - 10.1111/j.1467-9590.2009.00439.x

DO - 10.1111/j.1467-9590.2009.00439.x

M3 - Article

VL - 122

SP - 377

EP - 394

JO - Studies in Applied Mathematics

JF - Studies in Applied Mathematics

SN - 0022-2526

IS - 4

ER -